MAUDE Adverse Event Report: CONMED LARGO ERGO; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

CONMED LARGO ERGO; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number D4240
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the d4240, ergo 2-button shaver handpiece was being used on approximately (b)(6) 2024 during a shoulder arthroscopy and the device ¿got really hot on the surgeon's hand and shut off.¿.There was no report of impact or injury to the patient or user."nobody was injured.The doctor said he felt it getting hot in is hand and stoppped using it and asked for another shaver handpiece.".The procedure was completed with a delay of a "few minutes to garb another shaver handpiece".This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the d4240, ergo 2-button shaver handpiece was being used on approximately (b)(6)2024 during a shoulder arthroscopy and the device ¿got really hot on the surgeon's hand and shut off.¿.There was no report of impact or injury to the patient or user."nobody was injured.The doctor said he felt it getting hot in is hand and stoppped using it and asked for another shaver handpiece.".The procedure was completed with a delay of a "few minutes to garb another shaver handpiece".This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Evaluation of the device found motor ¿ fails hi pot and gears ¿ seized / binding / grinding.Repair/evaluation completed.Final test completed and met all specifications.Root cause cannot be determined, however, based upon ifu.; a possible cause of this event could be excessive force.The service history was reviewed and found similar repairs to this complaint.A device history record (dhr) review found no abnormalities that would contribute to this reported event.A two-year review of complaint history revealed there has been a total of 19 reports, regarding 19 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.Running the shaver blade or bur without fluid flow (dry) may cause damage to the handpiece or may cause the bur hubs to melt due to excessive heat.Do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.Run the handpiece for less than 5 seconds at a speed less than 1500 rpm to observe any abnormal noises, vibrations or heat rise.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
ERGO
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key20901419
Report Number1017294-2024-00147
Device Sequence Number8948670
Product Code GEY
UDI-Device Identifier10845854013144
UDI-Public(01)10845854013144(11)170405(30)1
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K050519
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD4240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic